MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the operator attempted to use the subject guidewire for delivery.While navigating toward the distal stenosis, resistance was encountered.The operator proceeded and the subject guidewire fractured 15 cm from the tip, the core wire remained intact.The subject guidewire was replaced and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned for analysis and it was found that the guidewire nitinol tubing was fractured, the guidewire was kinked and the proximal polytetrafluoroethylene (ptfe) coating was noted to have damage which is consistent with interaction with the torque device.There was friction noted during advancement of the guidewire through a demonstration microcatheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed during analysis.The device failed to meet specification when returned for analysis, based on the damage noted.Additional information provided by the customer indicated that continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was severely tortuous.It was reported that when prepared to deliver it to reach the distal stenosis, resistance was encountered.The operator continued to deliver it and the guidewire fractured at 15cm from tip(core wire was still connected).An assignable cause of procedural factors will be assigned to the as reported guidewire friction and guidewire broken/fractured during use and to the analysed guidewire kinked/bent and guidewire broken/fractured during use and guidewire friction, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19210279
Report Number3012931345-2024-00066
Device Sequence Number12788604
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public07613252186946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2025
Device Catalogue NumberM00313310
Device Lot Number0000218562
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHLON-10 (MEDTRONIC)
Patient SexUnknown